You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:


Log in to your personal account or through your institution.

Large-Deviation Bounds for Sampling without Replacement

Kyle Luh and Nicholas Pippenger
The American Mathematical Monthly
Vol. 121, No. 5 (May 2014), pp. 449-454
DOI: 10.4169/amer.math.monthly.121.05.449
Stable URL:
Page Count: 6
  • Download ($19.00)
  • Cite this Item
Item Type
Large-Deviation Bounds for Sampling without Replacement
Preview not available


Abstract We give a simple argument, based on drawing balls from urns, showing that the exponential bound on the probability of a large deviation for sampling with replacement applies also to sampling without replacement. This result includes as a special case the relationship between the binomial and hypergeometric distributions.

Page Thumbnails